×

Sign-changing solutions of nonlinear elliptic equations. (English) Zbl 1158.35370

Summary: In this survey article, we recall some known results on existence and multiplicity of sign-changing solutions of elliptic equations. Methods for obtaining sign-changing solutions developed in the last two decades will also be briefly revisited.

MSC:

35J65 Nonlinear boundary value problems for linear elliptic equations
35J20 Variational methods for second-order elliptic equations
35-02 Research exposition (monographs, survey articles) pertaining to partial differential equations
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Ackermann N, Bartsch T, Kaplický P, et al. Priori bounds, nodal equilibria and connecting orbits in indefinite superlinear parabolic problems. Trans Amer Math Soc (in press) · Zbl 1143.37049
[2] Aftalion A, Pacella F. Qualitative properties of nodal solutions of semilinear elliptic equations in radially symmetric domains. C R Math Acad Sci Paris, 2004, 339: 339–344 · Zbl 1113.35063
[3] Amann H. Fixed point equations and nonlinear eigenvalue problems in ordered Banach spaces. SIAM Rev, 1976, 18: 620–709 · Zbl 0345.47044
[4] Ambrosetti A, Rabinowitz P H. Dual variational methods in critical point theory and applications. J Funct Anal, 1973, 14: 349–381 · Zbl 0273.49063
[5] Bartsch T. Critical point theory on partially ordered Hilbert spaces. J Funct Anal, 2001, 186: 117–152 · Zbl 1211.58003
[6] Bartsch T, Chang K-C, Wang Z-Q. On the Morse indices of sign changing solutions of nonlinear elliptic problems. Math Z, 2000, 233: 655–677 · Zbl 0946.35023
[7] Bartsch T, Liu Z. Multiple sign changing solutions of a quasilinear elliptic eigenvalue problem involving the p-Laplacian. Comm Contemp Math, 2004, 6: 245–258 · Zbl 1086.35074
[8] Bartsch T, Liu Z. On a superlinear elliptic p-Laplacian equation. J Differential Equations, 2004, 198: 149–175 · Zbl 1087.35034
[9] Bartsch T, Liu Z, Weth T. Sign changing solutions of superlinear Schrödinger equations. Comm Partial Differential Equations, 2004, 29: 25–42 · Zbl 1140.35410
[10] Bartsch T, Liu Z, Weth T. Nodal solutions of a p-Laplacian equation. Proc London Math Soc, 2005, 91: 129–152 · Zbl 1162.35364
[11] Bartsch T, Wang Z-Q. On the existence of sign changing solutions for semilinear Dirichlet problems. Topol Methods Nonlinear Anal, 1996, 7: 115–131 · Zbl 0903.58004
[12] Bartsch T, Wang Z-Q. Sign changing solutions of nonlinear Schrödinger equations. Topol Methods Nonlinear Anal, 1999, 13: 191–198 · Zbl 0961.35150
[13] Bartsch T, Wang Z-Q, Willem M. The Dirichlet problem for superlinear elliptic equations. In: Chipot M, QuittnerEds P, eds. Handbook of Differential Equations: Stationary Partial Differential Equations, Vol 2. Amsterdam: Elsevier, 2005, 1–55 · Zbl 1207.35001
[14] Bartsch T, Weth T. Three nodal solutions of singularly perturbed elliptic equations on domains without topology. Ann Inst H Poincaré Anal Non Linéaire, 2005, 22: 259–281 · Zbl 1114.35068
[15] Bartsch T, Willem M. Infinitely many nonradial solutions of a Euclidean scalar field equation. J Funct Anal, 1993, 117: 447–460 · Zbl 0790.35021
[16] Bartsch T, Willem M. Infinitely many radial solutions of a semilinear elliptic problem on \(\mathbb{R}\)N. Arch Rational Mech Anal, 1993, 124: 261–276 · Zbl 0790.35020
[17] Brezis H, Nirenberg L. Positive solutions of nonlinear elliptic equations involving critical Sobolev exponents. Comm Pure Appl Math, 1983, 36: 437–477 · Zbl 0541.35029
[18] Cao D, Noussair E S. Multiple positive and nodal solutions for semilinear elliptic problems with critical exponents. Indiana Univ Math J. 1995, 44: 1249–1271 · Zbl 0849.35030
[19] Cao D, Peng S. A note on the sign-changing solutions to elliptic problems with critical Sobolev and Hardy terms. J Differential Equations, 2003, 193: 424–434 · Zbl 1140.35412
[20] Castro A, Cossio J, Neuberger J M. A sign-changing solution for a superlinear Dirichlet problem. Rocky Mountain J Math, 1997, 27: 1041–1053 · Zbl 0907.35050
[21] Cerami G, Solimini S, Struwe M. Some existence results for superlinear elliptic boundary value problems involving critical exponents. J Funct Anal, 1986, 69: 289–306 · Zbl 0614.35035
[22] Chang K-C. A variant mountain pass lemma. Sci Sinica, Ser A, 1983, 26: 1241–1255 · Zbl 0544.35044
[23] Chang K-C. Infinite-dimensional Morse Theory and Multiple Solution Problems. Progress in Nonlinear Differential Equations and Their Applications, No 6. Boston: Birkhäuser, 1993
[24] Chang K-C. Morse theory in nonlinear analysis. In: Nonlinear Functional Analysis and Applications to Differential Equations (Trieste, 1997). River Edge: World Sci Publ, 1998, 60–101 · Zbl 0960.58006
[25] Chang K-C. Heat method in nonlinear elliptic equations. In: Topological Methods, Variational Methods and Their Applications (Taiyuan, 2002). River Edge: World Sci Publ, 2003, 65–76
[26] Chang K-C, Jiang M. Dirichlet problem with indefinite nonlinearities. Calc Var Partial Differential Equations, 2004, 20: 257–282 · Zbl 1142.35378
[27] Conti M, Merizzi L, Terracini S. Remarks on variational methods and lower-upper solutions. Nonlinear Differential Equations Appl, 1999, 6: 371–393 · Zbl 0941.35031
[28] Conti M, Terracini S, Verzini G. Nehari’s problem and competing species systems. Ann Inst H Poincaré Anal Non Linéaire, 2002, 19: 871–888 · Zbl 1090.35076
[29] Costa D, Wang Z-Q. Multiplicity results for a class of superlinear elliptic problems. Proc Amer Math Soc, 2005, 133: 787–794 · Zbl 1210.35048
[30] Dancer E, Du Y. Competing species equations with diffusion, large interaction, and jumping nonlinearities. J Differential Equations, 1994, 114: 434–475 · Zbl 0815.35024
[31] Dancer E, Du Y. On sign-changing solutions of certain semilinear elliptic problems. Appl Anal, 1995, 56: 193–206 · Zbl 0835.35051
[32] Dancer E, Du Y. Multiple solutions of some semilinear elliptic equations via the generalied Conley index. J Math Anal Appl, 1995, 189: 848–871 · Zbl 0834.35049
[33] Dancer E, Du Y. A note on multiple solutions of some semilinear elliptic problems. J Math Anal Appl, 1997, 211: 626–640 · Zbl 0880.35046
[34] Dancer E, Wei J. Sign-changing solutions for supercritical elliptic problems in domains with small holes. Manuscripta Math, 2007, 123: 493–511 · Zbl 1387.35284
[35] Hofer H. Variational and topological methods in partially ordered Hilbert spaces. Math Ann, 1982, 261: 493–514 · Zbl 0488.47034
[36] Jiang M. Critical groups and multiple solutions of the p-Laplacian equations. Nonlinear Anal, 2004, 59: 1221–1241 · Zbl 1153.35322
[37] Li C, Li S. Multiple solutions and sign-changing solutions of a class of nonlinear elliptic equations with Neumann boundary condition. J Math Anal Appl, 2004, 298: 14–32 · Zbl 1127.35014
[38] Li S, Wang Z-Q. Mountain pass theorem in order intervals and multiple solutions for semilinear elliptic Dirichlet problems. J Anal Math, 2000, 81: 373–396 · Zbl 0962.35065
[39] Li S, Wang Z-Q. Ljusternik-Schnirelman theory in partially ordered Hilbert spaces. Trans Amer Math Soc, 2002, 354: 3207–3227 · Zbl 1219.35067
[40] Li S, Zhang Z. Sign-changing solution and multiple solutions theorems for semilinear elliptic boundary value problems with jumping nonlinearities. Acta Math Sinica, 2001, 44: 507–516 · Zbl 1136.35383
[41] Li Y, Liu Z. Multiple and sign changing solutions of an elliptic eigenvalue problem with constraint. Sci China, Ser A, 2001, 44: 48–57 · Zbl 1054.35047
[42] Liu J, Wang Y, Wang Z-Q. Solutions for quasilinear Schrödinger equations via the Nehari method. Comm Partial Differential Equations, 2004, 29: 879–901 · Zbl 1140.35399
[43] Liu Z. Multiple Solutions of Differential Equations. Ph D Thesis. Jinan: Shandong Univ, 1992
[44] Liu Z, Li Y. Solutions of an elliptic eigenvalue problem involving subcritical or critical exponents. Comm Partial Differential Equations, 2001, 26: 2227–2248 · Zbl 1086.35076
[45] Liu Z, Sun J. Invariant sets of descending flow in critical point theory with applications to nonlinear differential equations. J Differential Equations, 2001, 172: 257–299 · Zbl 0995.58006
[46] Liu Z, Sun J. Number of invariant sets of descending flow with applications in critical point theory. In: Brezis H, Li S J, Liu J Q, et al, eds. Morse Theory, Minimax Theory and Their Applications to Nonlinear Differential Equations. Boston: Int Press, 2003, 139–156 · Zbl 1048.58008
[47] Liu Z, Sun J. Four versus two solutions of semilinear elliptic boundary value problems. Calc Var Partial Differential Equations, 2002, 14: 319–327 · Zbl 0996.35017
[48] Liu Z, van Heerden F A, Wang Z-Q. Nodal type bound states of Schrödinger equations via invariant set and minimax methods. J Differential Equations, 2005, 214: 358–390 · Zbl 1210.35044
[49] Liu Z, Wang Z-Q. On the Ambrosetti-Rabinowitz superlinear condition. Adv Nonlinear Stud, 2004, 4: 563–574 · Zbl 1113.35048
[50] Liu Z, Wang Z-Q. Schrödinger equations with concave and convex nonlinearities. Z Angew Math Phys, 2005, 56: 609–629 · Zbl 1113.35071
[51] Liu Z, Wang Z-Q. Multi-bump type nodal solutions having a prescribed number of nodal domains. I. Ann Inst H Poincaré Anal Non Linéaire, 2005, 22: 597–608 · Zbl 1130.35054
[52] Liu Z, Wang Z-Q. Multi-bump type nodal solutions having a prescribed number of nodal domains. II. Ann Inst H Poincaré Anal Non Linéaire, 2005, 22: 609–631 · Zbl 1330.35154
[53] Liu Z, Wang Z-Q, Weth T. Multiple solutions of nonlinear Schrödinger equations via flow invariance and Morse theory. Proc Roy Soc Edinburgh Sect A, 2006, 136: 945–969 · Zbl 1128.35045
[54] Rabinowitz P H. Minimax Methods in Critical Point Theory with Applications to Differential Equations. CBMS Conf Ser in Math, No 65. Providence: Amer Math Soc, 1986
[55] Rabinowitz P H, Su J, Wang Z-Q. Multiple solutions of a superlinear elliptic equation. Rend Lincei di Matematica, 2007, 18: 97–108 · Zbl 1223.35173
[56] Schecheter M, Wang Z-Q, Zou W. New linking theorem and sign-changing solutions. Comm Partial Differential Equations, 2004, 29: 471–488 · Zbl 1140.35431
[57] Schechter M, Zou W. Infinitely many solutions to perturbed elliptic equations. J Funct Anal, 2005, 228: 1–38 · Zbl 1139.35346
[58] Schechter M, Zou W. Sign-changing critical points from linking type theorems. Trans Amer Math Soc, 2006, 358: 5293–5318 · Zbl 1186.35042
[59] Sun J. Topics on Nonlinear Operators. Ph D Thesis. Jinan: Shandong Univ, 1984
[60] Sun J. The Schauder condition in the critical point theory. Kexue Tongbao, 1986, 31: 1157–1162 · Zbl 0603.47045
[61] Sun J, Liu Z. Calculus of variations and super-and sub-solutions in reverse order. Acta Math Sinica, 1994, 37: 512–514 · Zbl 0810.47059
[62] Wang Z-Q. On a superlinear elliptic equation. Ann Inst H Poincaré Anal Non Linéaire, 1991, 8: 43–57
[63] Wang Z-Q. Nonlinear boundary value problems with concave nonlinearities near the origin. Nonlinear Differential Equations Appl, 2001, 8: 15–33 · Zbl 0983.35052
[64] Wang Z-Q. Minimax methods, invariant sets, and applications to nodal solutions of nonlinear elliptic problems. In: Proceedings of EquaDiff 03, Hasselt 2003. Singapore: World Scientific, 2005, 561–566 · Zbl 1151.35363
[65] Wang Z-Q, Zhou J. A local minimax-Newton method for finding multiple saddle points with symmetries. SIAM J Numer Anal, 2004, 42: 1745–1759 · Zbl 1087.65565
[66] Wang Z-Q, Zhou J. An efficient and stable method for computing multiple saddle points with symmetries. SIAM J Numer Anal, 2005, 43: 891–907 · Zbl 1092.65114
[67] Zhang Z, Li S. On sign-changing and multiple solutions of the p-Laplacian. J Funct Anal, 2003, 197: 447–468 · Zbl 1091.35028
[68] Zou W. Sign-changing saddle point. J Funct Anal, 2005, 219: 433–468 · Zbl 1174.35343
[69] Zou W. On finding sign-changing solutions. J Funct Anal, 2006, 234: 364–419 · Zbl 1095.35047
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.